Alert archive / Kansas / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 247, NWS Dodge City, KS

September 11, 1995Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 11, 1995, 6:46 PM CDT for Trego County, Kansas. It was in force for 44 min.

The area

The counties it named.

The facts

Issued
Sep 11, 1995, 6:46 PM CDT (23:46 UTC)
Expired
Sep 11, 1995, 7:30 PM CDT
In force
44 min
Issued by
NWS Dodge City, KS
Area
Whole counties

County Trego County, KS

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 1995-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 1995-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDDC 112351 RRA
SVRDDC
KSC083-135-195-120030-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
646 PM CDT MON SEP 11 1995
 
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST KANSAS
 
   ...HODGEMAN COUNTY
 
IN WEST CENTRAL KANSAS
 
   ...NESS COUNTY
 
  ...TREGO COUNTY
 
AT 655 PM CDT RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING
FROM 15 MILES SOUTHWEST OF WAKEENEY TO 5 MILES WEST OF KALVESTA MOVING
EAST AT 30 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING HAIL IN EXCESS OF
3/4 INCH AND WINDS IN EXCESS OF 60 MPH.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM DANGEROUS WEATHER
IN A STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY
RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
 
GERARD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 3:40 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Sep 11, 3:40 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT MON SEP 11 1995

FCST PRBLM TAFTN IS POPS AND OVNT TMPS.  TRW FIRING ALNG AND EAST OF FNT
RNG ATTM ALNG FIRST H5 SW.  ADAP SHOWS MOIST AXIS OVER WRN KS WITH SMC
SE-NW OVER CWA.  SFC BASE LI OF -6 WITH NO CAP.  TRW WILL LIKELY CONT
DVLPG EWRD INTO WRN ZNS BY ERLY EVE AND CONT ACRSS CWA THRU NIGHT.
SVR TRW LOOKS LIKE A GOOD POSS AT LEAST INTO EVE HRS. TRW MAY BE DELAYED
FOR XTRM ERN CO`S UNTIL LATER TNGT.

MODELS HAVE FRLY SIMLR SOLN OF MOVING STG VORT LOBE THRU CWA LATER TNGT
AND EAST OF AREA BY TUE AFTN.  RH FIELDS DRY ATMS OUT WITH TIME TNGT.
WITH DRIER AIR WORKING IN AND NOT SO MUCH CLD CVR WILL GO WITH MIX OF
FAN/FWC TMPS TNGT WRN ZNS AND CLSR OR ABV FWC FOR ERN ZNS.  SOME CLDS
OVER ERN ZNS TMRW MRNG AND POSS OF A FEW SHWRS LINGERING UNDER STG
DNMX ALOFT BUT SHOULD CONT EWRD OUT OF AREA BY MIDDAY.

GERARD

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 5:43 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness47 min
Sep 11, 6:24 PM CDTSevere Thunderstorm WarningDDCFinney, Lane51 min
Sep 11, 6:46 PM CDTSevere Thunderstorm WarningDDCHodgeman, Ness44 min

Nearby

Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.